Results 1 to 5 of 5
Newbie Question of Suboxone Taper
  1. #1
    troublefunk is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default Newbie Question of Suboxone Taper

    Hello,

    I have some questions about Suboxone treatment. I have read a decent amount on the subject, but wanted to get the opinion of others who have "boots on the ground" experience with using Suboxone to escape opiate dependence/addiction.

    I suppose I am what they call a "functioning addict". I have abused prescription oxycodone/percocet for three years now. Although I use regularly, I use a comparatively small dose compared to what I've read. That doesn't mean it hasn't had an impact on my life. For those three years, I have used every month in more or less this fashion:

    i will get a number of 30 mg Oxcycodone pills at the beginning of the month and insufflate them at a declining rate, so that, in the beginning, I am doing about 20mg a day, and then I begin to reduce the amount until by the end I am doing roughly 7-10 mg, usually finishing by two days at 7.5. each, and then it is gone.

    Typically, I go through 3-5 days of moderate withdrawal after that: general fatigue, restless legs, depression . . . only very rarely have I actually hit the next phase of WD and have a day or so of hot/cold flashes with some diarrhea. I suspect my current situation to bump right up against that border. As a rule, I can ride it out, and then within 10 days from stopping, I am more or less back to normal; maybe a little emotionally "low", but it does turn around.

    The thing is, and I apologize if this all seems like small game, I am totally sick of this cycle. I have approx 40 mg of Suboxone and intend to use it as a buffer to get me through the period of time that I would normally re-stock my oxys and start again.

    So what I am wondering is how best to go about this and what to expect. I have read that one should wait at least 24 hours from their last dose of opiates (mine will be approx 10mg of oxy) in order to avoid precipitated withdrawal. Which I would of course prefer to avoid. At the same time, I don't want to be on the Subs for long, especially considering that I don't think I will be able to get any more.

    The last time I did Subs was two days after stopping opiates. There was no precipitated withdrawal. In fact, I felt pretty good. I did 1mg sublingually, and then another 1mg about an hour after that. The effect was pleasant, and to my experience, quite strong. I hadn't really been thinking about using it for actually breaking the addiction/abuse cycle when I did it. They were just there, and i thought they would take the edge off of WD's, which it did.

    The next day, I resumed my normal routine and began taking Oxy's again, at the rate described above. Even after the one dose of Subs, I found that the Oxy's effect was dramatically reduced, but I kind of just ignored that and kept going. That supply of oxy's is now all but gone, for which I am actually grateful.

    My question is: Should I use the subs at all? And if so, when is it best to start? I am not talking to my doctor about this (full disclosure) just trying to improvise my way out of this mess.

    I think if I did not take them at all, by day five I would feel no physical WD's beyond some fatigue. On the other hand, I have become very inclined to self-medicate and those things are just sitting around.

    I don't want to be living like this anymore. I function, as I said, and I have managed to maintain a job and a passable life, but I notice that things are not going anywhere. I am not growing as a person, and the pain for which I was originally prescribed the opiates persists even through most of the cycle.

    Has anyone been in a similar situation? How did you deal with it? What would you suggest as a plan of action.

    I am of course fully open to being called a fool. I have come to understand that I have lent authority to that description by being one, but I would really appreciate any insight whatsoever.

  2. #2
    Baconator is offline New Member
    Join Date
    Apr 2012
    Posts
    12

    Default

    My question is this, are you at all open to not using oxy's anymore? or are you just looking to continue without the discomfort of Wds?

  3. #3
    troublefunk is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    Quote Originally Posted by Baconator View Post
    My question is this, are you at all open to not using oxy's anymore? or are you just looking to continue without the discomfort of Wds?
    Oh, absolutely. I don't want to use the oxy's anymore. I needed them for lower pack pain for a while. The truth is the pain will come back. It's just that I don't like the opiated torpor anymore. As I mentioned, I feel like it is preventing me from really moving forward in my life.

    What I'd like actually, and I apologize if this seems silly, is the easiest route through WD's possible, and a little boost to get past the first likely opportunity I will have to go back to oxy's. I see my back doctor on Thursday (today is Tuesday), and I will have been out of oxy's for two days at that point. My intention is to turn them down if he offers and just let him know I don't think I should take opiates at this point. That's easier written than done, but it is what I am hoping for.

    I did notice, as I said, that the one time I tried Suboxone it didn't precipitate any withdrawal (After probably 48hrs) and it was mildly euphoric. It also prevented the oxy's from having much effect the next time I tried them.

    So . . . to answer your question. That is 100% what I want, to leave the oxy's behind. If it were easy, I'd have done it by now. I am hoping this might be a tool for getting that accomplished.

  4. #4
    SuzieOf is offline Member
    Join Date
    Mar 2012
    Posts
    218

    Default

    Just be careful because the subs are stronger than a lot of people (including doctors) know and they have such a long half life!! My doctor put me on subs for a small Vicodin dependence and now it's 3 years later and I'm struggling to get off of them. If you are going to use it to help you get through the w/d's then use as little as possible... even .25mg. is incredibly strong and likely be enough at a time. You said you did 1mg. and then an hour later another 1mg. but I'm wondering why did you take that second 1mg.? Was it because you were feeling w/d's that were unbearable? Because 2mg. is quite a bit for this cause. If you are going to use the subs then use as little as possible and only take more if/when you absolutely have to. When it comes to subs, unlike other opiates, less is more. Otherwise you just might end up having to go through much worse w/d's from the subs. You sound like a very intelligent person so you know there is no free lunch. Be very careful and good luck getting off all opiates for good

  5. #5
    troublefunk is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    Quote Originally Posted by SuzieOf View Post
    Just be careful because the subs are stronger than a lot of people (including doctors) know and they have such a long half life!! My doctor put me on subs for a small Vicodin dependence and now it's 3 years later and I'm struggling to get off of them. If you are going to use it to help you get through the w/d's then use as little as possible... even .25mg. is incredibly strong and likely be enough at a time. You said you did 1mg. and then an hour later another 1mg. but I'm wondering why did you take that second 1mg.? Was it because you were feeling w/d's that were unbearable? Because 2mg. is quite a bit for this cause. If you are going to use the subs then use as little as possible and only take more if/when you absolutely have to. When it comes to subs, unlike other opiates, less is more. Otherwise you just might end up having to go through much worse w/d's from the subs. You sound like a very intelligent person so you know there is no free lunch. Be very careful and good luck getting off all opiates for good

    So, if I did like 4mg insufflated oxycodone last night around 9:00, and it is now 5:30 the following day, and I am not feeling all that bad, should I even bother with the Subs? I expect to start to feel "dull" in a few hours, but I'm not sure it will get worse than that. I generally never got higher than 20mg oxy a day, averaged around 15mg . . . and generally string 5 - 10 days with nothing together before starting over. I just don't want to start over.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22